T Nation

Adex + Testicular Pain


Hey everybody!

Quick question which I am probably going to get ripped a part for.

I have been taking adex (started at 2 drops ED, bumped up to 3 for probably the past 4 months or longer) since june of last year (so 9ish months).

Some months ago I developed and was diagnosed with a spermatocele on my right testicle (with unexplainable abdominal pain in my lower right section) and then about 4 months ago was diagnosed with a varicocele in my left teste. My worry that this might be related to the adex has been stewing for some time. Then the other day something happened...

I bumped up dosage to 4 drops, next morning spermatocele was larger and in more pain, Uber sensitive. Couldnt walk, squat etc. Left teste also sensitive. Ab area as well. This raised my suspicion even more that adex might be causing testicular problems. I dropped dosage back down to 2.5 drops, pain lessened a whole bunch. I tried doing a bunch of research and came up with similar stories but nothing exactly concrete.

I am reaching out to the knowledgeable ones that frequent this site to seek any info concerning this issue. I would appreciate any and all help. Thank you


I think that the spermatocele has been lurking there and increased testicular function [LH] triggers the existing condition. If that is so, hCG would do the same as well as a SERM. Pain in blood vessels can be diffuse and hard to localize. So that could be the easy explanation. You will want to use less or stop and decide if you want to live with the condition or get surgery done.

Many take adex long term and no one has made this speculation before. We do see a lot of guys with your condition who are not using adex.

Most here will not recall any of your history, so the responses will be of limited value.


Thanks Ksman. I completely agree and understand. I would place a good percentage of certainty on the possible connection that once i start the adex a mass started growing. a few months later the other teste developed a varicocle.

Through some of the research it said there was a connection between lower ab pain and the varicocle but that its usually located on the left side (mines on the right.) I was just trying to see if anyone else had noticed anything similar. I understand that the conditions develop completely outside of adex usage but on a few other forums i found an occasional question similar to mine.

I was just shocked how I added another drop and testes swelled up, with that being the only change made in at least a 48hr period I had to jump on here and ask about connections. Maybe this is my luck of the draw. Im going to schedule an appointment with a UR and go from there but think that maybe coming off of it slowly is the best way to go over all. I want to test a lower dose though for a while. thank you for you help.


You also could be an anastrozole over-responder. When E2 levels are very low and guys get joint pain, are the joints changing or nerves developing a different pain threshold? Some things are not known.


I know that in the beginning of taking adex we were watching out for such said symptoms but no i never really developed any joint pain that I couldnt explain outside of high inflammatory nor did I notice any changes with nerves. I did notice the positive effects of changing E2 levels as well as negative if the dosage was off (like PMS basically). The fact that I have both of these problems in both of my testes is cause of concern for me. I am aware that they can develop in anyone but their time line and spike in size, pain etc upon changing of my adex dose just seemed weird. I would hope that they are not connected but wanted to see if by chance anyone else has noticed similar said symptoms. In a few other forums occasionally someone would ask something similar but regarding this site I think people have better knowledge.


My story is dissimilar from OP, but does involve testicle pain and adex, so I thought I would share...

When I decided to embark on correcting my issues in June 2010, one of my symptoms was occasional dull aching of one of my testicles...when I started taking Adex in June, the pain pretty much disappeared...I started out at 0.5 mg/week and eventually bumped up to 0.7 mg/week...

Thinking I may my E2 aromatization issues under control, I stopped taking adex entirely at the end of January...

A couple weeks later, my left testicle developed the same dull pain, that seems to spike upon deep breaths....This has been ongoing for the past couple weeks...

It seems more pronounced after I take my Rez-V for the day, but that could just be in my head or a function of med timing...

Take this for what its worth, but I thought it interesting and somewhat relevant...


interesting.....any take on whats wrong with the teste? the dull ache could be caused by a lot of different things. a lot can cause testes to not function normally (reproduction/hormones etc) Ive been taking a supp with Res in it, no said side effects as of yet. Pain has decreased. I also cut things that can slow down or mess with circulation due to the varicocle. If i have coffee I can feel both balls get tight (doesnt feel good).


This is where a doctor might be useful.


Took your advice and visited a Uro today. He went ballistic when I told him about the Adex and buying it online. He suggested immediate stoppage and drew conclusions that my problems were associated with the liquid adex. I almost have to agree. Maybe this is my own very unique situation tho. He stated that you dont know what is mixed in with the adex. I told him I didnt buy it from some dude on the corner or ebay but in fact purchased it from what I believed to be a trusted company and source. He thinks both of my problems are nothing to worry about and suggested motrin for the pain. We shall see what happens I suppose.